Reply To: ADHD and Tiredness

#67636
Bita
Participant

Same boat! I noticed that when I don’t take meds I am completely lethargic. This really scares me because I don’t want to become dependent on “uppers” to have the energy that I’m naturally supposed to have. In my younger years (now 37), I had tons of energy and I could really endure lots of physical and mental stimuli. Now, not so much. These days? work eats me, the daily grind eats me, and I don’t seem to be emerging stronger because of it.

This is why I went back to a Psychiatrist and was very specific about getting on medication with more weight. I was previously on Strattera and it did very little compared to the new meds. I was lucky to find a doc who saw right through my desperation and prescribed (amphetamine 7.5mg 2x a day). After taking them for 2 weeks – whoa! It’s almost like these meds have given me a new lease on life. BUT now I have to deal with possible intoxication and withdrawal? I don’t expect to have the type of vigorous energy I had at 25 or even 30, but I would at least like to sustain a significant amount of energy on my own – you know in case I can’t get a prescription right away, or heck in case I want to go on a med holiday to restore my mind, body, and soul! By the way I’m someone who eats healthy (most times), not big on exercise but I do walk back and forth a lot (the ADD), and I have no problems with sleep – in fact I can sleep uninterrupted upwards 10-12 hours. In fact if ever I get less than 8 hours, I’ll be dragging myself the whole day. I would love to know what happened? I have a few theories though:

1. Are the symptoms of ADHD emphasized as you age?
2. Is the tiredness a result of a history of narcotics to self-medicate (not that I knew that at the time)?
3. Are the meds offsetting the natural production of energy when I’m off them? iow are the meds “robbing” me of my natural disposition?

I need to figure this out because I don’t want to mess up my system pumping all these chemicals in, that are inadvertedly harming my system. I have no problems discontinuing the meds if that’s the case, but it’ll be hard being that they have truly diminished, or rather enhanced my ADHD.

Thanks for listening, and apologies for the fragmented thoughts. 🙂

  • This reply was modified 3 years ago by Bita.
  • This reply was modified 3 years ago by Bita.
  • This reply was modified 3 years ago by Bita.
  • This reply was modified 3 years ago by Penny Williams.